Florida, 2025

Hail and Damaging Wind in Florida, June 2, 2025

June 2, 2025 · NWS TBW · 3 events in 1 county or zone

Multiple severe hail reports and a severe wind gust reported with morning thunderstorms associated with a stalled surface frontal boundary across the central Florida peninsula.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Multiple severe hail reports and a severe wind gust reported with morning thunderstorms associated with a stalled surface frontal boundary across the central Florida peninsula.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 2, 7:14 AM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 2, 7:14 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
814 AM EDT Mon Jun 2 2025

...New AVIATION...

.DISCUSSION...
Issued at 322 AM EDT Mon Jun 2 2025

In the upper levels, a deep trough axis is stretched out from
eastern Canada through the Mid-Atlantic states, while a developing
short wave over the Mississippi Delta is rounding the base of the
trough and will reach the eastern Gulf by this evening. This
shortwave will then cutoff from the main flow and linger through at
least Wednesday night in the vicinity of Florida before lifting out
to the north during the second half of the week. At the surface,
weak and somewhat variable westerly flow is holding in place today.
With deep moisture remaining across southwest Florida from the
remnants of a stalled front, scattered showers and storms are
developing over the eastern Gulf early this morning and shifting
east into the Florida Peninsula, mainly south of the Tampa Bay.
By mid afternoon, these storms over the waters will be fading out,
with the focus of convection shifting into the interior through
the late afternoon, but high resolution models are hinting that
storms could build back west into the coast during the early
evening hours.

By Tuesday, broad surface high pressure will setup north of Florida,
favoring southeast to east flow that will hold through at least
Thursday. As moisture increases from the southeast, the previously
mentioned shortwave will drop temperatures aloft, increasing
instability, while developing a weak surface wave. As a result,
scattered to widespread showers and storms are expected Tuesday
through Wednesday night before the shortwave and surface wave lift
out.

Thursday through the weekend, the surface high will ridge across
the central Florida Peninsula, resulting in light southeast to
southerly flow. This pattern will bring scattered to numerous
showers and storms, mainly in the afternoon and early evening.

&&

.AVIATION...
(12Z TAFS)
Issued at 810 AM EDT Mon Jun 2 2025

A messy forecast today as an old boundary moves out of the area
and an upper level low dives south. For out TAF site south of TPA
showers will be on and off through the next 24 hours. I have
tried my best to highlight the most likely time to see
thunderstorm at TAF locations but can't rule out as isolated
thunderstorms outside of those hours.

&&

.MARINE...
Issued at 322 AM EDT Mon Jun 2 2025

High pressure will gradually build in north of Florida today and
Tuesday, with light and variable flow today becoming southeasterly
and easterly Tuesday through Thursday, then more southerly by
Friday. Showers and storms developing over the eastern Gulf early
this morning will shift onshore through the rest of the morning and
early afternoon, mainly from around the Tampa Bay south. The rest of
the week, the highest rain chances will be in the afternoon and
early evening as storms push west into the coastal waters from the
Florida Peninsula. Wind speeds and sea heights will generally remain
less than headline criteria, but daily thunderstorms will produce
locally hazardous boating conditions.

&&

.FIRE WEATHER...
Issued at 322 AM EDT Mon Jun 2 2025

Drier air over the Nature Coast will drop relative humidity
percentages into the upper 30s this afternoon, but widespread
critically low humidity is not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  89  75  90  75 /  50  50  70  50
FMY  89  73  86  73 /  80  70  90  60
GIF  89  72  87  72 /  60  50  80  40
SRQ  87  73  89  73 /  60  60  80  60
BKV  90  67  91  69 /  40  30  70  40
SPG  86  75  87  75 /  60  50  80  60

&&

Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 6

For additional information on sea breeze regimes, go to:
     https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Close
UPPER AIR/CLIMATE...Close

In the hours before

Special weather statement, Jun 2, 9:10 AM EST, 46 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1010 AM EDT Mon Jun 2 2025

FLZ061-162-262-021445-
Coastal Charlotte FL-DeSoto FL-Inland Charlotte FL-
1010 AM EDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHARLOTTE AND
SOUTH CENTRAL DESOTO COUNTIES THROUGH 1045 AM EDT...

At 1010 AM EDT, Doppler radar was tracking a strong thunderstorm near
Charlotte County Airport, or near Port Charlotte, moving northeast at
15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Solana, Harbour Heights, Cleveland, Charlotte Harbor, Port Charlotte,
Charlotte Park, and Punta Gorda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2691 8206 2698 8211 2711 8189 2698 8179
TIME...MOT...LOC 1410Z 240DEG 13KT 2697 8202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TBW
Local storm report, Jun 2, 9:43 AM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
1043 AM EDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     Marine Tstm Wind 6 NNW Anna Maria Island 27.61N 82.76W
06/02/2025  M45 MPH          GMZ853             FL   Mesonet

            Mesonet station XEGM Egmont Channel.

1015 AM     Marine Tstm Wind 6 E Saint Petersburg    27.77N 82.57W
06/02/2025  M41 MPH          GMZ830             FL   Mesonet

            Mesonet station XTAM Tampa Bay Cut J.

1012 AM     Marine Tstm Wind 3 E Saint Petersburg    27.76N 82.63W
06/02/2025  M40 MPH          Pinellas           FL   Buoy

            Buoy station SAPF1 St. Petersburg, FL.

1014 AM     Marine Tstm Wind 2 ENE Saint Petersburg  27.77N 82.63W
06/02/2025  M44 MPH          Pinellas           FL   ASOS

            ASOS station KSPG St Petersburg - Albert
            Whitted.

1034 AM     Tstm Wnd Gst     1 W Macdill Air Force   27.85N 82.52W
06/02/2025  M43 MPH          Hillsborough       FL   AWOS

            AWOS station KMCF MacDill AFB.

&&
Special weather statement, Jun 2, 9:46 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1046 AM EDT Mon Jun 2 2025

FLZ151-251-021515-
Coastal Hillsborough FL-Inland Hillsborough FL-
1046 AM EDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL HILLSBOROUGH COUNTY
THROUGH 1115 AM EDT...

At 1046 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tampa International Airport to near Palm
River-Clair Mel. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
South Tampa, University Of Tampa, Peter O Knight Airport, Palm
River-Clair Mel, Tampa International Airport, Orient Park, East
Lake-Orient Park, Raymond James Stadium, Valrico, Ybor City, West
Park, Soho, Egypt Lake-Leto, Florida State Fairgrounds, Gibsonton,
Brandon, Carrollwood, Palm River, Greater Carrollwood, and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2808 8254 2795 8222 2777 8237 2788 8256
      2793 8260
TIME...MOT...LOC 1446Z 213DEG 15KT 2794 8255 2786 8240

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW

The radar

The Tampa radar (KTBW), 23 km away, was scanning. The volume nearest the first event began at 14:57 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hillsborough

When
June 2, 9:56 AM EST
Where
Hillsborough County, 0.69 mi S of Tpa P O Knight Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Mesonet
Coordinates
27.910, -82.450

Davis Island Yacht Club reported a 64 mph wind gust.

Hail, Hillsborough

When
June 2, 10:10 AM EST
Where
Hillsborough County, 0.92 mi NE of Six Mile Creek
Measured
1 in hail
Reported by
Public
Coordinates
27.980, -82.360

Multiple reports of quarter size hail received from near the Florida state fairgrounds.

Hail, Hillsborough

When
June 2, 10:12 AM EST
Where
Hillsborough County, 0.61 mi W of Tampa Vandenberg Arp
Measured
1.5 in hail
Reported by
Public
Coordinates
28.000, -82.360

Ping pong ball size hail reported near the intersection of Interstate 4 and U.S. Highway 301.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268164, 1268169, 1268172.